Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 108, NWS Wilmington, OH

May 25, 2001Clinton County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 25, 2001, 1:59 PM EDT for Clinton County, Ohio. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 25, 2001, 1:59 PM EDT (17:59 UTC)
Expired
May 25, 2001, 2:45 PM EDT
In force
46 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Clinton County, OH

What was reported inside it

TimeReportWhereRemark
May 25, 2:18 PM EDTHail 0.75Lumberton, OH

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:39 AM EDT, 4 hours 20 minutes earlier.

Area forecast discussion, May 25, 9:39 AM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
939 AM EDT FRI MAY 25 2001

13Z SFC ANALYSIS INDICATED LOW PRESSURE ACROSS NRN IL WITH A WEAK
BOUNDARY EXTENDING EWD ACROSS IN AND SWRN OH.  50+ DEWPOINTS EXISTED
E OF KDAY-KCVG.  WV IMAGERY SHOWED LARGE MID-LVL LOW OVER IL WITH A
STRONG S/WV ROTATING INTO WRN TN. DRY SLOT HAS ALLOWED FA TO START
OUT WITH SOME SUNSHINE.

06Z MESOETA PROGS THE S/WV TO MOVE NEWD INTO CMH-PMH AREAS BY THIS
PM.  WHILE MOISTURE IS LIMITED...XPCT SHRA/TSRA DEVELOPMENT THIS PM
WITH THE BEST COVERAGE FM CMH-PMH DUE TO STRONGER INSOLATION AND
HIGHER SFC DEWPOINTS.  CAN'T RULE OUT SOME HAIL THERE AS WELL. FOR
DAY-CVG...XPCT SOME SQHRA/TSRA WITH HEATING.

BASED ON THE AMOUNT OF SUN THIS AM...MAY RAISE TEMPS A LITTLE ESP
FOR CMH-PMH.  WL MAKE DECISION BASED ON 10AM OBS.

.ILN...NONE.

WILKINSON

In the hours before

Local storm report, May 25, 10:33 AM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1033 AM EDT FRI MAY 25 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0315 PM    CATAWBA                   OH   0.75 INCH HAIL
05/24/01   CLARK

WILKINSON
Special weather statement, May 25, 12:24 PM EDT, 1 hour 35 minutes before
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046-
051>056-060>065-070>074-077-078-252000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1224 PM EDT FRI MAY 25 2001

...COLD AIR FUNNELS POSSIBLE THIS AFTERNOON...

AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER CENTRAL INDIANA WILL
CONTINUE TO MOVE SLOWLY EAST THROUGH THE OHIO VALLEY TODAY.  COLD
AIR ALOFT WILL HELP TO MAKE THE ATMOSPHERE UNSTABLE THROUGHOUT THE
AFTERNOON.

THIS INSTABILITY WILL CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP
ACROSS EAST-CENTRAL AND SOUTHEAST INDIANA...NORTHERN KENTUCKY...AND
WESTERN AND CENTRAL OHIO THIS AFTERNOON.  ANY OF THE STORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING HAIL...HEAVY RAINFALL AND COLD
AIR FUNNELS.

THESE FUNNEL CLOUDS ARE USUALLY HARMLESS AND OFTEN DO NOT TOUCH THE
GROUND.  HOWEVER...IT IS POSSIBLE FOR A FEW COLD AIR FUNNELS TO
BRIEFLY TOUCH DOWN AS A SMALL TORNADO.  DO NOT PANIC IF YOU OBSERVE A
FUNNEL CLOUD.  PLEASE WATCH AND REPORT IT...AS WELL AS ANY OTHER
OBSERVED SEVERE WEATHER...TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR
RELAY TO THE NATIONAL WEATHER SERVICE IN WILMINGTON.

RYAN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 9:49 PM EDTFlash Flood WarningILNFayette116 min
May 25, 1:52 PM EDTSevere Thunderstorm WarningILNWarren38 min
May 25, 2:59 PM EDTSevere Thunderstorm WarningILNMadison61 min
May 25, 3:24 PM EDTSevere Thunderstorm WarningILNUnion51 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.